Alert archive / Arkansas / Flash Flood Warnings in 2023
Flash Flood Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 12, 2023, 8:23 AM CDT for Hempstead County, Howard County, Sevier County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2023, 8:23 AM CDT (13:23 UTC)
- Expired
- May 12, 2023, 10:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:57 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 12, 6:57 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 657 AM CDT Fri May 12 2023 ...New AVIATION... .SHORT TERM... (Friday through Saturday) Issued at 405 AM CDT Fri May 12 2023 The small convection complex over SE OK/Wrn AR has shown signs of weakening over the last couple of hours, as it has begun to move into a progressively more stable environment. However, a 30kt SSWrly LLJ continues to maintain convection along and N of a residual mesoscale bndry evident in the OK Mesonet obs extending W-E across Choctaw and NW McCurtain Counties, with this more of a heavy rain threat given the training evident atop a higher PW environment characteristic of 1.6-1.8 inches. The 00Z run of the NAM actually handled the complex "best" with some hints with the WRF-NSSL diminishing this convection over the next few hours as it continues to move within the more stable air mass closer to the I-30 corridor. This complex will leave behind a bndry which should eventually stall at some point later this morning over portions of SW AR, and could be the focus in isolated to scattered convection development during the peak heating hours this afternoon, with the CAMs in reasonable agreement with this occurring. However, the progs all agree on ridging aloft developing over the Lower MS Valley this afternoon, with this blocking pattern persisting through the upcoming weekend. This will come as longwave troughing carves S into NW old MX on the backside of the filling closed low over SW NE/NW KS, as it drifts NE into the Plains today/tonight. This troughing regime well to our W will result in a shortwave trough development late this afternoon/evening as it ejects N from the Middle Rio Grande Valley N into Cntrl/Wcntrl TX, enhancing convection development as it spreads NNE. With the general consensus amongst the various short term progs in drier conditions within closer proximity of the building ridge to our E, have scaled back pops today to slight chance with the exception of SW AR/SE OK/NE TX, which have more influence with the residual morning convective bndry. Most of the CAMs are in some agreement that some scattered convection from the developing shortwave energy ejecting N across Cntrl TX will advance E into portions of NE TX/SE OK/SW AR/extreme Nrn LA this evening before weakening as it encounters a stabilizing environment and subsidence beneath the Lower MS Valley ridge. Widespread convection over Cntrl TX overnight should culminate in an Ewd moving MCS as it attempts to move into E TX/SE OK, although this should weaken with Ewd extent with mesoscale bndrys focusing the potential for scattered convection across the region especially during the afternoon with peak heating. Did maintain chance pops over all but the far Wrn zones where likely pops were maintained, although again, confidence is not high as the best forcing will remain to our W with ridging aloft persisting over the Lower MS Valley. Did not deviate much from the NBM temps through the period, as above normal temps and high RH's will continue through the period. 15 && .LONG TERM... (Saturday Night through Friday) Issued at 405 AM CDT Fri May 12 2023 By early Sunday morning, upper level ridging over the southeast will continue attempting to assert itself north and west into the ArkLaTex. The effects of this feature upon area weather patterns will be defined by increased rain chances west of I-49 with comparably drier conditions east. As the new work week begins, the area of high pressure associated with the aforementioned ridging will be reabsorbed into its parent ridge before said ridge begins to flatten out by Tuesday, allowing for a trough to ridge southeastward over the southern Plains, bringing with it what may well prove to be the last true cold front of the season. For the remainder of next week, northwesterly flow aloft will wrestle with return flow off the Gulf of Mexico before a more zonal pattern establishes itself aloft. The long and short of it is: the long-term forecast period will remain unsettled throughout. From an active convective pattern on the west side of the southeast ridging to the potential frontal boundary early to mid next week, PoPs will remain for portions of the ArkLaTex throughout. These PoPs are of middling confidence at this point and reflect less of a washout regime and more of an isolated to scattered thunderstorm pattern. A warm to above average temperature regime will remain firmly in place throughout, with highs in the mid 80s nudging close to 90 degrees, accompanied by low temperatures in the upper 60s to near 70 degrees. /26/ && .AVIATION... (12Z TAFS) Issued at 657 AM CDT Fri May 12 2023 IFR/low MVFR cigs remain widespread this morning, and will remain so through late morning/midday before slow improvement commences, and VFR conditions return by midday/early afternoon. Convection has begun to build slowly SSE across SW AR along a remnants mesoscale bndry, with convection expected to slowly build towards the TXK terminal through mid to late morning. Have inserted VCSH here through the morning at TXK, although embedded thunder can not be ruled out before the convection diminishes. Some scattering in the VFR cigs are expected by mid to late afternoon, although isolated to scattered convection is expected to redevelop across portions of NE TX/SW AR along the remnant outflow bndry which should eventually become stationary later today. Have inserted VCSH mention at TXK by 22Z, although this convection should diminish by early to mid evening. While the cu field should diminish by early evening, some additional cu may develop as scattered convection could spread E into NE TX/SW AR/SE OK during the evening/overnight hours. Have inserted VCSH for the TYR/GGG/TXK, although some embedded thunder will be possible as well, but not confident enough to include attm. Low MVFR/IFR cigs should also develop after 09Z across portions of Lower E TX, affecting the E TX terminals by the end of the 12Z TAF period. SSE winds 8-12kts, with gusts to 20kts across portions of E TX, will become SSE and diminish to 3-7kts after 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 71 88 70 / 20 30 40 10 MLU 87 69 89 69 / 20 30 30 10 DEQ 85 67 87 67 / 50 40 50 30 TXK 87 71 87 69 / 40 30 40 30 ELD 87 67 88 67 / 30 30 30 20 TYR 89 71 86 69 / 30 30 60 30 GGG 88 70 86 68 / 20 30 50 20 LFK 90 72 88 70 / 20 10 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...15 LONG TERM....26 AVIATION...15
Hazardous weather outlook, May 12, 5:37 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 537 AM CDT Fri May 12 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 537 AM CDT Fri May 12 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms will be possible across southeast Oklahoma, northeast Texas and southwest Arkansas today through tonight. The strongest storms could produce damaging winds and large hail. Additionally, areas of heavy rain may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of scattered thunderstorms will continue into the weekend. The overall threat of severe weather is uncertain, but the potential for an isolated severe thunderstorm during this period cannot be ruled out. Damaging winds, and possibly large hail, will be the primary threats with any severe storms. Also, with a prolonged period of thunderstorms expected, a flooding threat will remain across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 12, 7:23 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
723 AM CDT Fri May 12 2023
ARZ051-060-121245-
Howard AR-Hempstead AR-
723 AM CDT Fri May 12 2023
...A strong thunderstorm will impact portions of northwestern
Hempstead and southeastern Howard Counties through 745 AM CDT...
At 722 AM CDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving northeast at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Nashville, Mineral Springs, Tollette, Corinth, Saratoga, McCaskill,
Ozan and Bright Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3401 9382 3401 9375 3398 9365 3396 9362
3395 9353 3369 9395 3373 9395 3373 9396
3371 9396 3374 9397 3374 9395 3377 9397
3378 9396 3385 9402 3387 9402 3388 9404
3392 9406 3408 9382
TIME...MOT...LOC 1222Z 231DEG 27KT 3394 9380
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
50The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:48 PM CDT | River Flood Advisory | SHV | Lincoln, Ouachita, Union | 12 hr |
| May 12, 7:23 AM CDT | Special Weather Statement | SHV | Hempstead | 22 min |
| May 12, 7:41 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard | 42 min |
| May 12, 8:58 AM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 2 hr |
| May 12, 10:41 AM CDT | River Flood Warning | SHV | Ashley, Union | 20 days |
| May 12, 10:47 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Sevier | 118 min |
| May 12, 11:08 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Nevada | 112 min |
Nearby
Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.